Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Nov 11, 2004, 5:29 PM CST for Butler County, Grayson County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2004, 5:29 PM CST (23:29 UTC)
- Expired
- Nov 11, 2004, 7:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 112331
FFWLMK
KYC031-085-120130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM CST THU NOV 11 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 730 PM CST
* AT 524 PM CST...WEATHER SERVICE RADAR IS TRACKING AN AREA OF
MODERATE TO HEAVY RAIN MOVING OVER GRAYSON AND BUTLER COUNTIES.
RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE ALREADY FALLEN OVER THE AREA
TODAY.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE FORECAST IN THE
WARNED AREA. THIS WILL LIKELY LEAD TO FLASH FLOODING. LAW
ENFORCEMENT HAS ALREADY REPORTED THAT SMALL CREEKS ARE BECOMING
FULL, AND WITH ADDITIONAL RAINFALL, MORE SERIOUS FLOODING MAY OCCUR
ESPECIALLY IN THOSE AREAS THAT ARE PRONE TO FLOODING. THE HIGHEST
THREAT AT THIS TIME IS ACROSS THE WESTERN HALF OF GRAYSON COUNTY AND
ACROSS THE NORTHERN HALF OF BUTLER COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3707 8693 3720 8691 3733 8681 3731 8676
3739 8662 3736 8648 3742 8661 3755 8665
3760 8651 3756 8642 3759 8625 3755 8611
3741 8604 3733 8610 3735 8648 3717 8641
3719 8662 3701 8668
$$
XXV1 follow-up statement
000
WGUS73 KLMK 120105
FFSLMK
KYC031-085-120130-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM CST THU NOV 11 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CST FOR BUTLER AND
GRAYSON COUNTIES...
AT 658 PM CST...WEATHER SERVICE RADAR INDICATED ANOTHER BAND OF RAIN
MOVING INTO BUTLER AND GRAYSON COUNTIES. ADDITIONAL PERIODS OF
MODERATE TO HEAVY RAIN ARE LIKELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3707 8693 3720 8691 3733 8681 3731 8676
3739 8662 3736 8648 3742 8661 3755 8665
3760 8651 3756 8642 3759 8625 3755 8611
3741 8604 3733 8610 3735 8648 3717 8641
3719 8662 3701 8668
$$
XXVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 4:20 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 11, 4:20 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 520 PM EST THU NOV 11 2004 ...SHORT TERM UPDATE... BAND OF WIDESPREAD MODERATE RAIN MOVING OVER CENTRAL PARTS OF THE LMK FA, WITH ADDITIONAL RAINFALL REDEVELOPING OVER WRN KY INTO SE MO. ALL THIS ACTIVITY ASSOC WITH A RELATIVELY SLOW MOVING MID LEVEL LOW JUST TO THE WEST OF KPAH AT THIS TIME. WE EXPECT MODERATE RAINS TO CONTINUE THROUGH AT LEAST MIDNIGHT, WITH STORM TOTALS NEARING 2 TO 3 INCHES IN MANY AREAS. OUR RADAR WAS APPARENTLY UNDERESTIMATING RAINFALL WHEN COMPARED TO LOCAL GAUGES, SO AROUND 21Z WE SWITCHED THE Z-R RELATIONSHIP TO SOMETHING MORE REPRESENTATIVE OF THE ENVIRONMENT. A NUMBER OF COUNTIES ARE UNDER URBAN/SMALL STREAM FLOOD ADVISORIES RIGHT NOW, AND WE ANTICIPATE MORE WILL BE ISSUED THIS EVENING WITH 3 HOUR FLOOD GUIDANCE VALUES AROUND 1.5-2 INCHES. THIS SHOULD COVER IT, BUT WARNINGS MAY BE NEEDED SHOULD WE GET SOME TRAINING OF HIGHER REFLECTIVITIES. XXV --- PREVIOUS DISCUSSION FOLLOWS BELOW. SHORT TERM: TONIGHT THRU SATURDAY EVENING: MODELS IN FAIRLY GOOD AGREEMENT WI SFC LOW MVG ENE ACRS SRN KY TONIGHT INTO FRIDAY MRNG...FOLLOWED BY CLEARING SKIES DURING FRIDAY AFTERNOON AND NIGHT AS COLD HIGH PRESSURE DEVELOPS ACROSS FA. GOOD CHANCE FOR SOME FROST AND/OR SOME FREEZING TEMPS ON SAT AND SUN MORNINGS. HEAVIEST PCPN FIRST HALF OF TONIGHT AND THEN DIMINISHING PCPN CHCS AFTER MIDNIGHT WEST AND IN THE EAST BY MORNING. CLEARING SKIES LATE ON FRIDAY ACROSS NORTH AND WEST AND FA WIDE BY EARLY FRIDAY NIGHT. AN ADDITIONAL INCH OR SO OF PCPN POSSIBLE SOME SECS OVERNIGHT. THERE HAS BEEN A FEW STROKES OF LIGHTNING FROM TIME TO TIME BUT NOT ENUF TO WARRANT MENTIONING IN THE FCST TEST. IN THE EXTENDED...(SATURDAY NIGHT THROUGH THURSDAY) THE UPPER AIR PATTERN ACROSS THE CONUS LATE SATURDAY NIGHT WILL FEATURE A STRONG UPPER LEVEL LOW ACROSS THE DESERT SOUTHWEST...AND ANOTHER DISTURBANCE MOVING NORTHEAST OFF THE NEW ENGLAND COAST. CLEAR TO PARTLY CLOUDY SKIES...LIGHT WINDS AND BENIGN WEATHER WILL EXTEND ACROSS THE LOWER OHIO VALLEY SATURDAY NIGHT THROUGH AT LEAST WEDNESDAY VERY STRONG HIGH PRESSURE WILL DEVELOP ACROSS THE GREAT LAKES REGION SATURDAY AND CONTINUE THROUGH TUESDAY. WITH DESCENDING AIR UNDERNEATH THIS HIGH AND A DRY EASTERLY FLOW...EXPECT THE FIRST SEVERAL DAYS OF OF NEXT WEEK TO FEATURE CLEAR COLD NIGHTS AND SUNNY MILD DAYS. BY LATE TUESDAY...THIS SURFACE HIGH WILL MOVE EAST TOWARD THE MID ATLANTIC. SURFACE WINDS SHOULD SLOWLY VEER TO THE SOUTH BY WEDNESDAY. MOISTURE...HOWEVER WILL BE SLOW TO RETURN AS CONTINENTAL AIR WILL BE IN PLACE ALL ACROSS THE SOUTHEASTERN STATES. IN ADDITION...WITH THE SLOW EASTWARD MOVEMENT OF THE UPPER LOW ACROSS THE DESERT SOUTHWEST...RAIN IS ONLY EXPECTED TO BE AS FAR EAST AS THE SOUTHERN PLAINS BY WEDNESDAY. HAVE ADDED A CHANCE OF RAIN THURSDAY AS UPPER LOW CROSSING THE LOWER MISSISSIPPI VALLEY INCHES CLOSER THE THE TENNESSEE VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
Hazardous weather outlook, Nov 11, 3:15 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EST THU NOV 11 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALF-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-PERRY- RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 415 PM EST THU NOV 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. AN AREA OF LOW PRESSURE MOVING ACROSS THE LOWER OHIO VALLEY WILL PRODUCE RAIN...SOMETIMES HEAVY AT TIMES...OVER THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT PERIOD. TOTAL RAINFALL AMOUNTS OF AROUND 2 INCHES ARE EXPECTED WITH 3 TO 4 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS. THIS HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADS AND UNDERPASSES AND WILL REDUCE VISIBILITIES. ALSO...SOME SMALL STREAMS MAY BE COME SWOLLEN AND FLOW OUT OF THEIR BANKS DUE TO THE HEAVY RAIN. REMEMBER, DO NOT DRIVE OVER ROADS COVERED WITH WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE REQUESTED TO REPORT ANY FLOODING PROBLEMS ACROSS THE OUTLOOK AREA. SCHOTT
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.